Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What causes hair loss along with fatigue and weight gain?

I am a 64 year old female. I have had type 2 diabetes for 25 years and have it controlled by diet and exersice. Recently, I have experienced hair loss, lethargy, a slight weight gain, and my excema has returned. I believe I have a zinc deficiency and would like to take a OTC supplement. If this doesn t work I promise to consult with my primary care physician ...but want to see if I can handle this on my own first.
Wed, 16 May 2018
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Hello and Welcome to 'Ask A Doctor' service. I have reviewed your query and here is my advice.

It sounds like you may have developed a low thyroid condition. You can try treating it on your own but if it is a thyroid hormone deficiency, it will only get worse until you are treated. Please read about hypothyroidism here:

https://www.mayoclinic.org/diseases-conditions/hypothyroidism/symptoms-causes/syc-20350284.

I urge you to see a doctor and get tested as soon as possible.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor